# SDR GTIA030018

- Difficulty date: January 26, 2003
- Submitted: February 26, 2003
- Operation: Air carrier
- Aircraft: N815NK
- Make and model: Doug DC-9-83
- Aircraft serial: 49415
- System (JASC): 2210 · Autopilot System
- Part: Actuator
- Part number: 2589445933
- Part serial: 80063093
- Condition: Failed
- Location: Yaw Damper
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DTW - FOUND FLT 639 - AIR RETURN TO DTW, DUE TO INFLIGHT FLIGHT CONTROL PROBLEM.  AIRCRAFT BEGAN AN INCREASING DUTCH ROLL CONDITION AND REQUIRED 5 UNITS OF RIGHT RUDDER TRIM AN 3 UNITS OF RIGHT WING DOWN TRIM TO MAINTAIN STRAIGHT AND LEVEL.  AIRCRAFT WAS NOT STABLE AROUND VERTICAL AXIS AND WAS EXHIBITING AN AIRFRAME BUFFET OF UNKNOWN ORIGIN.  FOUND YAW DAMPER ACTUATOR FAILED AND JAMMED CAUSING RUDDER TO GO LEFT 4-6 DEGREES.  ALSO, FOUND DFGC SWITCH 'B' AND 'C'C CIRCUIT BREAKERS BAD.  REMOVED AND REPLACED SWITCH 'B' C/B (B10-368) AND SWITCH 'C' C/B (B10-369).  REMOVED AND REPLACED YAW DAMP ACTUATOR PER MD-80 MM 22-14-01.  OPS CHECK GOOD.  RTS CHECKED GOOD.  NO OTHER DISCREPANCIES NOTED.  (M)
